zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Orthogonal polynomials on Sobolev spaces: Old and new directions. (English) Zbl 0790.42015
Summary: During the last years, orthogonal polynomials on Sobolev spaces have attracted considerable attention. Algebraic properties, distribution of their zeros, and Fourier expansions as well as their relevance in the analysis of spectral methods for partial differential equations provide a very large field to explore and to compare with the standard case. In this paper we present an introductory survey about the subject. The origin of the problems and their development show the interest and the promising future of this field.

MSC:
42C05General theory of orthogonal functions and polynomials
46E35Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
WorldCat.org
Full Text: DOI
References:
[1] Alfaro, M.; Marcellán, F.; Ronveaux, A.; Rezola, M. L.: On orthogonal polynomials of Sobolev type: algebraic properties and zeros. SIAM J. Math. anal. 23, No. 3, 737-757 (1992) · Zbl 0764.33003
[2] Althammer, P.: Eine erweiterung des orthogonalitätsbegriffes bei polynomen und deren anwendung auf die beste approximation. J. reine angew. Math. 211, 192-204 (1962) · Zbl 0108.27204
[3] Bavinck, H.; Meijer, H. G.: Orthogonal polynomials with respect to a symmetric inner product involving derivatives. Appl. anal. 33, 103-117 (1989) · Zbl 0648.33007
[4] Bavinck, H.; Meijer, H. G.: On orthogonal polynomials with respect to an inner product involving derivatives: zeros and recurrence relations. Indag. math. (N.S.) 1, 7-14 (1990) · Zbl 0704.42023
[5] Bavinck, H.; Meijer, H. G.: On the zeros of orthogonal polynomials in a discrete Sobolev space with a symmetric inner product. (1991)
[6] Brenner, J.: Über eine erweiterung des orthogonalitätsbegriffes bei polynomen. Proc. conf. On the constructive theory of functions (Approximation theory), 77-83 (1972) · Zbl 0234.33016
[7] Canuto, C.; Quarteroni, A.: Approximation results for orthogonal polynomials in Sobolev spaces. Math. comp. 38, 67-86 (1982) · Zbl 0567.41008
[8] Chihara, T. S.: An introduction to orthogonal polynomials. (1978) · Zbl 0389.33008
[9] Cohen, E. A.: Zero distribution and behavior of orthogonal polynomials in the Sobolev space W1,2[-1, 1]. SIAM J. Math. anal. 6, 105-116 (1975) · Zbl 0272.42013
[10] Durán, A. J.: A generalization of favard’s theorem for polynomials satisfying a recurrence relation. J. approx. Theory 74, 83-109 (1993) · Zbl 0789.41017
[11] Evans, D.; Littlejohn, L. L.; Marcellán, F.; Markett, C.; Ronveaux, A.: On recurrence relations for Sobolev orthogonal polynomials. (1991) · Zbl 0824.33006
[12] Everitt, W. N.; Littlejohn, L. L.: The density of polynomials in a weighted Sobolev space. Rend. mat. Appl. (7) 10, 835-852 (1990) · Zbl 0765.41008
[13] Everitt, W. N.; Littlejohn, L. L.; Williams, S. C.: Orthogonal polynomials in weighted Sobolev spaces. Lecture notes in pure and appl. Math. 117, 53-72 (1989)
[14] Freud, G.: Orthogonal polynomials. (1971) · Zbl 0226.33014
[15] Gröbner, W.: Orthogonale polynomsysteme, die gleichzeitig mit ?$(x)$ auch deren ableitung ?’$(x)$ approximieren. Internat. ser. Numer. math. 7, 24-32 (1967) · Zbl 0188.14001
[16] Iserles, A.; Koch, P. E.; Nørsett, S. P.; Sanz-Serna, J. M.: On polynomials orthogonal with respect to certain Sobolev inner products. J. approx. Theory 65, 151-175 (1991) · Zbl 0734.42016
[17] Koch, P. E.: An extension of the theory of orthogonal polynomials and Gaussian quadrature to trigonometric and hyperbolic polynomials. J. approx. Theory 43, 157-177 (1985) · Zbl 0564.42014
[18] Koekoek, R.: Generalizations of Laguerre polynomials. J. math. Anal. appl. 153, 576-590 (1990) · Zbl 0737.33004
[19] Koekoek, R.: Generalizations of the classical Laguerre polynomials and some q-analogues. Doctoral dissertation (1990) · Zbl 0737.33004
[20] Koekoek, R.; Meijer, H. G.: A generalization of Laguerre polynomials. SIAM J. Math. anal. 24, No. 3, 768-782 (1993) · Zbl 0780.33007
[21] Lesky, P.: Zur konstruktion von orthogonalpolynomen. Proc. conf. On the constructive theory of functions (Approximation theory), 289-298 (1972) · Zbl 0236.33010
[22] Lewis, D. C.: Polynomial least square approximations. Amer. J. Math. 69, 273-278 (1947) · Zbl 0033.35603
[23] Marcellán, F.; Pérez, T. E.; Piñar, M.: On zeros of sobolov type orthogonal polynomials. Rend. mat. Appl. 12, No. 7, 455-473 (1992) · Zbl 0768.33008
[24] Marcellán, F.; Ronveaux, A.: On a class of polynomials orthogonal with respect to a Sobolev inner product. Indag. math. (N.S.) 1, 451-464 (1990) · Zbl 0732.42016
[25] Marcellán, F.; Van Assche, W.: Relative asymptotics for orthogonal polynomials with a Sobolev inner product. J. approx. Theory 72, 193-209 (1993) · Zbl 0771.42014
[26] Maroni, P.: Prolégomènes à l’étude des polynômes orthogonaux semi-classiques. Ann. mat. Pura appl. 149, 165-184 (1987) · Zbl 0636.33009
[27] Maroni, P.: Une théorie algébrique des polynômes orthogonaux. Application aux polynômes orthogonaux semi-classiques. IMACS ann. Comput. appl. Math. 9, 95-130 (1991) · Zbl 0944.33500
[28] Meijer, H. G.: Zero distribution of orthogonal polynomials in a certain discrete Sobolev space. J. math. Anal. appl. 172, No. 2, 520-532 (1993) · Zbl 0780.42016
[29] Meijer, H. G.: Laguerre polynomials generalized to a certain discrete Sobolev inner product space. J. approx. Theory 73, 1-16 (1993) · Zbl 0771.42015
[30] Meijer, H. G.: On real and complex zeros of orthogonal polynomials in a discrete sobolov space. J. comput. Appl. math. 49 (1993) · Zbl 0792.42011
[31] Mercier, B.: An introduction to the numerical analysis of spectral methods. Lecture notes in phys. 318 (1989)
[32] Nevai, P. G.: Orthogonal polynomials. Mem. amer. Math. soc. 213 (1979) · Zbl 0405.33009
[33] Schäfke, F. W.: Zu den orthogonalpolynomen von althammer. J. reine angew. Math. 252, 195-199 (1972) · Zbl 0226.33012
[34] Schäfke, F. W.; Wolf, G.: Einfache verallgemeinerte klassische orthogonalpolynome. J. reine angew. Math. 262/263, 339-355 (1973) · Zbl 0272.33018
[35] Szego?, G.: 4th ed. Orthogonal polynomials. Orthogonal polynomials 23 (1975)